MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after two days of intra-aortic balloon (iab) therapy a balloon rupture occurred.The patient was taken to the cath lab to have a new iab inserted.There was no patient harm or adverse event reported.Reported via medwatch # (b)(4): upon noticing audible iabp alarm.L axillary iabp access site noted to have blood along length of the return line tubing.Tubing was clamped proximally with a kelly clamp.Iabp was turned off, and return line disconnected and placed in a biohazard bag for appropriate analysis.After blood was noted in the iabp tubing, pump was turned off and cardiovascular team notified.Patient required a procedure to have the balloon pump exchanged.Cath lab was activated for balloon pump exchange.At the end of the procedure, good function of the iabp catheter was confirmed.
 
Additional Manufacturer Narrative
The event device will not return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.This report is to follow up medwatch #17442019.
 
Event or Problem Description
Procedure performed: robotic prostatectomy.Event description: piece of "internal funnel" broke off and fell into patient during trocar use.Piece was able to be retrieved.No patient injury occurred.Product is available for return.Additional information received on 10jul2023 via email from applied account manager: all pieces were retrieved from the patient.The piece was clear shield piece.It is unknown what instrumentation was being used at the time of the incident.They did not see the piece fall into the patient, they found it later during the case, some robotic instrument was being used.It is unknown what other instrumentation was used prior to the incident.Unknown if any internal seal components were removed or cut in order to inspect the damaged component.Additional information received via medwatch uf/importer report # (b)(4) on 02aug2023: event date is 21jun2023.Internal funnel of trocar broke off inside the patient.Surgical team unaware that it broke.Type of intervention: piece was retrieved.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on similar events, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17725731
Report Number2027111-2023-00593
Device Sequence Number7176501
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)260410(30)01(10)1488139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1488139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityHispanic